Hail, Schuyler
- When
- January 12, 11:35 AM CST
- Where
- Schuyler County, Lancaster
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.517, -92.517
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jan 12, 11:23 AM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1123 AM CST WED JAN 12 2005 .DISCUSSION... SENT QUICK UPDATE TO FORECAST. TEMPERATURES HAVE WARMED ENOUGH IN NORTHEASTERN MO TO TRIGGER CANCELLING THE WINTER WEATHER ADVISORY. TEMPERATURES MAY BE A LITTLE COOLER IN SOUTHERN COUNTIES...BY ONLY A FEW DEGREES...AS THE WARM FRONT HAS NOT MOVED MUCH FARTHER NORTH. STILL SEEING CONVECTION BREAK OUT...SO HAVE HIT THE THUNDERSTORM CHANCE A LITTLE HARDER. ZFP ALREADY OUT. LVQ .PREV DISCUSSION... 340 AM WED... VIGOROUS UPPER LOW CURRENTLY LOCATED NEAR FOUR CORNERS REGION WILL CONTINUE TO TRANSLATE EAST SOUTHEAST ACROSS THE SOUTHERN ROCKIES THROUGH THE MORNING AND EMERGE INTO THE PLAINS BY LATE AFTERNOON. AHEAD OF THIS FEATURE WARM FRONT...WHICH CURRENTLY EXTENDS FROM SOUTH OF KSTL BACK INTO FAR SOUTHWEST MO AND CENTRAL OK...WILL LIFT NORTHWARD INTO CENTRAL MO THIS AFTERNOON. TEMPERATURES SOUTH OF THIS BOUNDARY ARE CURRENTLY IN THE 60S ACROSS FAR SOUTHERN MO/AR THIS MORNING. BOUNDARY MAY MAKE IT INTO EXTREME SOUTHERN CWA THIS AFTERNOON...AND HAVE ADJUSTED TEMPS TO ACCOUNT FOR THIS. EXPECT QUITE A TEMPERATURE GRADIENT TO EXIST ACROSS BOUNDARY...WITH TEMPERATURES ACROSS BOUNDARY RANGING FROM THE 60S JUST SOUTH AND EAST OF CWA...QUICKLY FALLING INTO THE UPPER 30S ROUGHLY ALONG A KMKC TO KIRK LINE. AREAS IN FAR NORTH CENTRAL/NORTHWEST MO MAY WELL REMAIN AT OR BELOW FREEZING THROUGHOUT THE AFTERNOON...AND IF THIS WERE TO VERIFY COULD EASILY SEE A QUARTER INCH OF ICE ACCUMULATION ACROSS FAR NORTH CENTRAL MO AROUND THE BETHANY AREA. HOWEVER GIVEN CONSIDERABLE UNCERTAINTY REGARDING TEMPERATURES THIS AFTERNOON HAVE OPTED TO COVER THIS WITH GOING WINTER WEATHER ADVISORY (WHICH WILL BE EXTENDED THROUGH MIDNIGHT TONIGHT ACROSS FAR NORTHERN CWA). THAT SAID...TEMPERATURES WILL NEED TO BE WATCHED VERY CLOSELY IN THIS AREA TODAY. FURTHER SOUTH...AS TEMPERATURES CONTINUE TO SLOWLY RISE ACROSS SOUTHERN/CENTRAL CWA THIS MORNING ANTICIPATE BEING ABLE TO DROP GOING FREEZING RAIN ADVISORY EARLY. WITH APPROACHING WARM FRONT WILL LIKELY SEE AREAS OF DENSE FOG DEVELOP ACROSS CWA EARLY THIS MORNING...AND MAY REPLACE OUTGOING FREEZING RAIN ADVISORY WITH A DENSE FOG ADVISORY IF FOG DOES INDEED BECOME WIDESPREAD AND TEMPERATURES BEHAVE THEMSELVES AS EXPECTED. FOR THIS AFTERNOON INTO TONIGHT EXPECT AREAS OF RAIN WITH EMBEDDED THUNDERSTORMS TO DEVELOP/SPREAD ACROSS CWA THIS AFTERNOON INTO THIS EVENING AS CONSIDERABLE LARGE SCALE LIFT ASSOCIATED WITH APPROACHING SHORTWAVE TROUGH SPREADS ACROSS CWA. SOUTHEASTERN HALF OF CWA STILL LOOKING AT POTENTIAL FOR HEAVY RAINFALL...AND GOING FLOOD WATCH COVERS THIS WELL. ADDITIONALLY...AS LAPSE RATES STEEPEN THIS AFTERNOON CANT RULE OUT MARGINALLY SEVERE HAIL WITHIN ELEVATED CONVECTION ACROSS THIS AREA AS WELL. IF WARM FRONT IS ABLE TO LIFT NORTH INTO CWA CANT RULE OUT A THREAT FOR DAMAGING WINDS AS WELL AS STORMS WOULD HAVE CHANCE TO ROOT THEMSELVES IN BOUNDARY LAYER SOUTH OF BOUNDARY. PRECIPITATION MAY CHANGE OVER TO FREEZING RAIN/SNOW TOWARDS END OF EVENT LATER TONIGHT. ETA PROG SOUNDINGS KEEP ELEVATED WARM NOSE ACROSS AREA FOR A SHORT TIME BEHIND SURFACE FRONT...AS COLD AIR AT 850MB IS SLOWER TO ARRIVE. THIS WOULD SEEM TO SUPPORT A BRIEF FREEZING RAIN THREAT...AND GIVEN TIGHT SURFACE TEMP GRADIENT CANT RULE THIS OUT...HOWEVER THINK MORE LIKELY SCENARIO IS FOR PRECIPITATION TO END ACROSS AREA AS MOISTURE AXIS IS PUSHED EAST BEFORE SUB-FREEZING TEMPS ARRIVE. HAVE BUMPED TEMPS ACROSS SOUTHERN CWA A BIT FOR THURSDAY...AS ETA MODEL HAS SLOWED THE ARRIVAL OF ARCTIC AIR UNTIL THE DAYTIME HOURS. THUS MAY SEE TEMPS RECOVER BRIEFLY DURING THE LATE MORNING/EARLY AFTERNOON HOURS. OTHERWISE COLDEST AIR OF THE SEASON LOOKS TO REMAIN ACROSS FORECAST AREA THROUGH THE UPCOMING WEEKEND. SEAMAN 900 PM TUE... HAVE FIXED PROBLEMS WITH ZONES HAVING WRONG TIMES FOR ADVISORIES. SOME CONFUSION AS DAY SHIFT HAD EXTENDED THE TIME ON THE WINTER WEATHER ADVISORY IN NORTHERN MISSOURI AT THE LAST MINUTE BUT CHANGE DID NOT MAKE IT INTO THE GRIDDED DATABASE. ALL IS IN AGREEMENT NOW. DID LET ADVISORY FOR LINN AND MIAMI KANSAS AND CASS AND JOHNSON COUNTIES IN MISSOURI EXPIRE AT 9 PM. TEMPERATURES HAD CLIMBED SLIGHTLY ABOVE FREEZING AT WHITEMAN AFB WHERE DRIZZLE WAS STILL OCCURRING. REST OF THE REGION WAS SEEING SOME FOG BUT NO PRECIPITATION WAS OCCURRING. THUS ONLY SOME VERY MINOR GLAZING FROM THE FOG EXPECTED THE REST OF THE EVENING. OVERNIGHT HOURS...MODELS STILL SHOWING FRONT TRYING TO WASH OUT...AND TEMPERATURES TRYING TO CLIMB A FEW DEGREES...ESPECIALLY IN SOUTHERN PORTIONS OF FORECAST AREA. THUS NOT EXPECTING MUCH PROBLEMS THROUGH THE EARLY MORNING HOURS. LATE TONIGHT...PRECIPITATION EXPECTED TO BEGIN TO BREAK OUT IN NORTHERN MISSOURI AS 850 WINDS REALLY PICK UP AND 850 FRONTOGENESIS STARTS TO TAKE PLACE. SO WOULD EXPECT ICING TO BEGIN TO PICK UP IN THOSE AREAS WHERE WINTER WEATHER ADVISORY IS IN EFFECT. WILL BE A RACE FURTHER SOUTH TO GET SIGNIFICANT PRECIPITATION STARTED IN THE MORNING BEFORE TEMPERATURES CLIMB ABOVE FREEZING. WILL NOT CHANGE CURRENT FREEZING RAIN ADVISORY FOR KANSAS CITY TO CHILLICOTHE...LINNEUS AND CARROLLTON AREAS AT THIS POINT...BUT MAY NEED TO BE REWORKED BY MIDNIGHT SHIFT. PC && .EAX WATCHES/WARNINGS/ADVISORIES... KS...WINTER WEATHER ADVISORY THROUGH MIDNIGHT FOR KSZ025-102. MO...WINTER WEATHER ADVISORY THROUGH MIDNIGHT FOR MOZ001>005-011>014-020. FLOOD WATCH IN EFFECT THROUGH TONIGHT FOR MOZ031>033-038>>040-043>046-053>054. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 544 AM CST WED JAN 12 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131200- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A VIGOROUS STORM SYSTEM WILL BRING BRING A VARIETY OF HAZARDOUS WEATHER TO THE OUTLOOK AREA THROUGH TONIGHT. TEMPERATURES ARE EXPECTED TO REMAIN AT OR BELOW FREEZING ACROSS EXTREME NORTHERN MISSOURI...WHERE PERIODS OF FREEZING RAIN WILL BE POSSIBLE THROUGH THIS EVENING NEAR THE IOWA BORDER. ICE ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW ONE QUARTER INCH ACROSS THIS AREA. OTHERWISE...AS WARM MOIST AIR RETURNS TO CENTRAL MISSOURI TODAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL BUT EXTREME NORTHWEST MISSOURI. GREATER INSTABILITY AND MOISTURE ACROSS AREAS SOUTH AND EAST OF A HARRISONVILLE TO CARROLLTON TO MOBERLY LINE WILL RESULT IN A THREAT FOR HEAVY RAINFALL. IN ADDITION...HAIL UP TO THE SIZE OF NICKELS MAY BE POSSIBLE THIS AFTERNOON ACROSS THIS AREA. COLDER AIR IS EXPECTED TO SPREAD BACK INTO THE OUTLOOK AREA LATE TONIGHT...WHICH MAY ALLOW PRECIPITATION TO BRIEFLY CHANGE OVER TO FREEZING RAIN OR SNOW. LITTLE IF ANY ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ARCTIC AIRMASS WILL SPREAD BACK INTO THE REGION TONIGHT...AND REMAIN IN PLACE THROUGH THE UPCOMING WEEKEND. THIS WILL RESULT IN TEMPERATURES AROUND 20 DEGREES BELOW NORMAL BY SATURDAY. SNOW WILL BE POSSIBLE ACROSS THE REGION ON SUNDAY. AT THIS TIME...SIGNIFICANT SNOW ACCUMULATIONS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING SOUTH AND EAST OF A LINE FROM HARRISONVILLE TO CARROLLTON TO MOBERLY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. SEAMAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 AM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HAIL BASEHOR 39.13N 94.93W
01/12/2005 0.50 INCH LEAVENWORTH KS EMERGENCY MNGR
&&
SFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 AM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM HAIL LEAVENWORTH 39.32N 94.92W
01/12/2005 0.25 INCH LEAVENWORTH KS EMERGENCY MNGR
MIX OF HAIL AND GRAUPEL COVERING ROADWAYS MAKING ROADS
TREACHEROUS.
&&
SFThe Des Moines radar (KDMX), 169 km away, was scanning. The volume nearest the first event began at 17:34 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438939, 5438940.